MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Codes Material Separation (1562); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not returned for analysis, however, pictures were provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav catheter and the medical team reported that the "catheter body was stripped at the junction of the two colors of the catheter body.So curvature no longer responds".There was small resistance noted during insertion.The catheter was not pre-shaped.However, a partial separation of the catheter tip was noted.Photographs have been provided by the customer as well.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 19-mar-2026, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav catheter and the medical team reported that the "catheter body was stripped at the junction of the two colors of the catheter body.So curvature no longer responds".There was small resistance noted during insertion.The catheter was not pre-shaped.However, a partial separation of the catheter tip was noted.Photographs have been provided by the customer as well.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and manufacturing investigation of the returned device were performed.Visual inspection revealed a damage in the tip.It was identified a separation between the tip and the shaft transition leaving internal wires exposed.This separation could be related to the polymide slid down from its place, creating a weak bond with the adhesive in the tip/shaft transition; causing the device to separate.This failure mode is considered as manufacturing attributable.A manufacturing record evaluation was performed for the finished device number lot 31795927l and no internal actions related to the complaint were found during the review.The deflection and tip issue reported by the customer were confirmed.The root cause of the damage is traced to manufacturing process.The instructions for use (ifu) contain the following information: do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.This product issue will be addressed through the quality system.An internal action was opened to investigate and reduce this failure mode on pentaray catheters.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 17-feb-2026, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24367679
Report Number2029046-2026-00506
Device Sequence Number5227888
Product Code MTD
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31795927L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/17/2026
03/19/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/12/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown